Annals of Indian Academy of Neurology
CASE REPORT
Year
: 2006  |  Volume : 9  |  Issue : 1  |  Page : 36--39

Carbamazepine-induced sinus nodal dysfunction


Narayanan K.K Namboodiri, Shomu Bohora, Jaganmohan A Tharakan 
 Sree Chitra Tirunal Institute for Medical Sciences and Technology, Trivandrum, Kerala, India

Correspondence Address:
Narayanan K.K Namboodiri
Cardiology, SCTIMST, Trivandrum - 695 011
India

Carbamazepine (CBZ) is widely used in clinical practice for various indications. Although its potential harmful effects on the hemopoetic system and liver are well known, the cardiac effects, though rare, have received less attention. This report presents a case of serious, but reversible sinus node dysfunction induced by CBZ in a young male with no structural heart disease. This case highlights the association of CBZ and sinus node dysfunction, which would have resulted in pacemaker implantation in this patient.


How to cite this article:
Namboodiri NK, Bohora S, Tharakan JA. Carbamazepine-induced sinus nodal dysfunction.Ann Indian Acad Neurol 2006;9:36-39


How to cite this URL:
Namboodiri NK, Bohora S, Tharakan JA. Carbamazepine-induced sinus nodal dysfunction. Ann Indian Acad Neurol [serial online] 2006 [cited 2022 Aug 16 ];9:36-39
Available from: https://www.annalsofian.org/article.asp?issn=0972-2327;year=2006;volume=9;issue=1;spage=36;epage=39;aulast=Namboodiri;type=0